MAUDE Adverse Event Report: MENTOR TEXAS UNKNOWN GEL IMPLANTS SMOOTH; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS UNKNOWN GEL IMPLANTS SMOOTH; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number UNK_GEL IMPLANTS SMOOTH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
A female patient who underwent a breast augmentation primary with mentor memoryshape¿ mh 685cc silicone, experience bilateral silent ruptures post operation.The implants were noted to be ruptured by mri examination.As a result, the patient scheduled for bilateral removal surgery on (b)(6) 2025.This report relates to one of the two sides.
 
Additional Manufacturer Narrative
Per additional information received on july 23, 2025, indicated that the date of surgery scheduled for (b)(6) 2025, and bilateral ruptures confirmed with mri examination on (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2025, the mentor failure analysis lab received two devices, without lot numbers, that did not match the initially reported suspect medical devices, for evaluation.On october 9, 2025, mentor received additional information indicating that the patient was implanted the suspect medical devices as part of a clinical study approximately in 1999 to 2001 and was diagnosed initially, via mri, with bilateral breast implant ruptures in 2024.They were initially misinformed with the reported suspect medical devices information and the correct devices were the ones returned on september 29, 2025.On october 29, 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned device revealed that the breast implant was ruptured.In addition, shell abrasion was observed at the edge of the rupture.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.
 
Additional Manufacturer Narrative
Per additional information received on sept 11, 2025, the patient age at the time of event was 51 years old.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Per mentor device tracking, the patient underwent bilateral replacements as follow: l sn (b)(6) // r sn (b)(6).Manufacturer¿s reference number: (b)(4).

Brand Name
UNKNOWN GEL IMPLANTS SMOOTH
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22480488
Report Number1645337-2025-07654
Device Sequence Number8554857
Product Code FTR
UDI-Device Identifier00081317005254
UDI-Public(01)00081317005254(11)070316(17)120114(10)5719721
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2012
Device Catalogue NumberUNK_GEL IMPLANTS SMOOTH
Device Lot Number5719721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/23/2025
09/12/2025
09/11/2025
10/09/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date07/30/2025
09/16/2025
09/22/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite